Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Boston/Norton, MA

August 4, 2015Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2015, 2:17 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 2:17 PM EDT (18:17 UTC)
Expired
Aug 4, 2015, 3:15 PM EDT
In force
58 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:22 PM EDTHAIL 0.88Huntington, MA
Aug 4, 2:26 PM EDTTSTM WND DMGHadley, MAWIRES DOWN
Aug 4, 2:26 PM EDTTSTM WND DMGHadley, MAWIRES DOWN ON RIVER ROAD
Aug 4, 3:10 PM EDTTSTM WND DMGBrookfield, MATREE DOWN ON A CAR ON LAKE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 12:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS51 KBOX 041817
SVRBOX
MAC013-015-027-041915-
/O.NEW.KBOX.SV.W.0075.150804T1817Z-150804T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 315 PM EDT

* AT 216 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BLANDFORD...OR 12 MILES
  NORTHWEST OF WESTFIELD...AND WAS MOVING EAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
  NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
  SOUTHBRIDGE...EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...
  BELCHERTOWN...WILBRAHAM...PALMER...SPENCER...WARE AND SOUTHWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4215 7307 4215 7303 4230 7300 4234 7296
      4235 7236 4232 7235 4230 7236 4235 7231
      4235 7200 4203 7206 4205 7306
TIME...MOT...LOC 1816Z 274DEG 32KT 4221 7298 
$$

DUNTEN
2 follow-up statements
250 
WWUS51 KBOX 041844
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT TUE AUG 4 2015

MAC013-015-027-041915-
/O.CON.KBOX.SV.W.0075.000000T0000Z-150804T1915Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-
244 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HAMPSHIRE...EASTERN HAMPDEN AND SOUTHWESTERN
WORCESTER COUNTIES...

AT 243 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER HOLYOKE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...AGAWAM...
WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...SOUTHBRIDGE...
LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM...PALMER...
SPENCER...WARE...SOUTHWICK...STURBRIDGE AND MONSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4235 7236 4232 7235 4230 7236 4235 7231
      4235 7200 4203 7206 4205 7277 4234 7257
TIME...MOT...LOC 1843Z 262DEG 30KT 4220 7263 

$$

DUNTEN
058 
WWUS51 KBOX 041859
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT TUE AUG 4 2015

MAC013-015-027-041915-
/O.CON.KBOX.SV.W.0075.000000T0000Z-150804T1915Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-
259 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN HAMPDEN AND SOUTHWESTERN
WORCESTER COUNTIES...

AT 258 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER LUDLOW...OR NEAR CHICOPEE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...LUDLOW...SOUTHBRIDGE...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...PALMER...SPENCER...WARE...STURBRIDGE...MONSON...
HAMPDEN...WARREN...NORTH BROOKFIELD...WEST BROOKFIELD...BRIMFIELD...
BROOKFIELD...HARDWICK...HOLLAND AND EAST BROOKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4235 7236 4232 7235 4230 7236 4235 7231
      4235 7200 4203 7206 4204 7253 4233 7238
TIME...MOT...LOC 1858Z 274DEG 32KT 4219 7244 

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:34 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 4, 10:34 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT TUE AUG 4 2015

.SYNOPSIS...

THUNDERSTORMS EXPECTED TODAY...BUT MAINLY ACROSS THE EASTERN HALF
OF THE AREA. SOME MAY BECOME SEVERE. DRY...WARM AND LESS HUMID
WEATHER ARRIVES THURSDAY. A PERIOD OF UNSETTLED WEATHER IS
POSSIBLE THURSDAY NIGHT INTO SATURDAY...BUT CONFIDENCE IS LOW
REGARDING THE TIMING AND COVERAGE OF ANY POTENTIAL WET WEATHER.

&&

.NEAR TERM /THROUGH WEDNESDAY/...

1030 AM UPDATE...

DO NOT LET YOUR GUARD DOWN. ADDITIONAL THUNDERSTORM DEVELOPMENT IS
EXPECTED LATER TODAY SOME OF WHICH ARE LIKELY TO BE STRONG TO
SEVERE.

GOING INTO THE ENVIRONMENT: HIGHER THETA-E AIR RESIDES OFFSHORE
PUSHED OUT TO SEA BY THIS MORNINGS WEATHER. BUT EXPECTING A
REBOUND INTO AFTERNOON AHEAD OF A FRONTAL BOUNDARY SWEEPING SE.
HEIGHTS DO STILL RISE WITHIN THE LOW- TO MID-LEVELS AND THERE IS
SOME CONCERN THAT ACCOMPANYING SUBSIDENCE COULD SQUASH ACTIVITY
AS THE WATER VAPOR LOOP HAS A DRY-SLOT SWEEPING IN...BUT DESPITE
THIS THERE IS A STRONG PUSH OF MID-LEVEL ENERGY PER THE LATEST
HIGH-RES GUIDANCE ALONG WITH AN ACCOMPANYING JET STREAK THAT
YIELDS A DECENT SW LOW-LEVEL JET PUSHING HIGHER THETA-E AND
INSTABILITY BACK ACROSS SE NEW ENGLAND AND NEIGHBORING CENTRAL-
INTERIOR LOCALES. PWATS OF 1.25 TO 1.50 INCHES NW TO SE TOWARDS
DEEPER MOISTURE AND HIGHER THETA-E.

FOCUS ON AREAS WHEREVER THERE IS A NOSE OF CONVERGENCE OF THE
LOW-LEVEL FLOW / WHEREVER THE ENVIRONMENT CAN DESTABILIZE / AWAY
FROM THE DRY PUNCH PER WATER VAPOR TO THE W. SO ROUGHLY PUT THERE
IS FOCUS OVER THE E-HALF OF NEW ENGLAND TOWARDS THE SE TOWARDS THE
MIDDAY INTO AFTERNOON HOURS.

DECENT LAPSE RATES THROUGHOUT THE COLUMN WITHIN WHICH 0-6 KM BULK
SHEAR EXCEEDS 50 KTS. SOME TURNING WITHIN THE LOW-LEVEL 0-1/0-3 KM
PROFILE PER LATEST HIGH-RES GUIDANCE...OTHERWISE UNI-DIRECTIONAL
SW TO NE SHEAR.

A FINAL WORD...NOTE THE ENVIRONMENT FROM THE 12Z ALBANY SOUNDING
AND THAT OF CHATHAM! MUCAPE VALUES EXCEEDING 2K J/KG SO LONG AS WE
CAN MIX OUT THE BOUNDARY LAYER WHICH IS EXPECTED. NOTE ALSO THE
SHEAR PROFILE THAT WAS OBSERVED AS ROUGHLY UNI-DIRECTIONAL SW-NE.
ALREADY SEEING SPC MESOANALYSIS BECOMING ROBUST WITH MUCAPE VALUES
OF 2K J/KG AND EFFECTIVE SHEAR OF 50 KTS. MID-LEVEL LAPSE RATES OF
6.5C/KM. PLENTY OF SUNSHINE TO WARM US UP INTO THE 80S WITH SOME
LOCALES NEAR 90.

SO WILL GO WITH LIKELY POPS WITH PRIORITIZED THREATS OF THE
FOLLOWING: HEAVY RAIN / FREQUENT LIGHTNING / URBAN AND POOR
DRAINAGE FLOODING ISSUES / STRONG TO DAMAGING WINDS / SMALL HAIL.
THERE IS THE POSSIBILITY OF A TORNADO.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...

OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.

WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

HIGHLIGHTS...

* UNSETTLED WEATHER POSSIBLE FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD

OVERALL...THE MODELS CONTINUE TO HAVE RATHER POOR AGREEMENT ON
THE DETAILS THROUGH THIS PORTION OF THE FORECAST. THERE IS SOME
AGREEMENT ON THE OVERALL PATTERN TREND...WITH A CLOSED MID LEVEL
LOW OVER EASTERN CANADA...MOVING INTO THE MARITIMES LATE THIS
WEEK. LOOKING AT A PERIOD OF UNSETTLED WEATHER WITH TEMPERATURES
TRENDING BELOW NORMAL THROUGH MUCH OF THIS TIME PERIOD.

THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA.

THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH A LOW PRESSURE MOVING INTO THE MID ATLANTIC
STATES...THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK
SOUTHEAST OF SOUTHERN NEW ENGLAND. THE ECMWF REMAINS MORE BULLISH
THAN THE GFS...AND HAS A FASTER TIMING AS WELL. THE GFS ALSO HAS A
MORE SOUTHERN TRACK THAN THE GFS. GIVEN THE UNCERTAINTY IN THE
DETAILS...WILL KEEP AT LEAST A CHANCE OF RAINFALL...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST OF NEW ENGLAND. WITH MOSTLY
CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME...EXPECTING BELOW
NORMAL TEMPERATURES.

SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW THE
PATTERN FOR FRIDAY AND SATURDAY DEVELOP. IN GENERAL THOUGH...
EXPECTING DRIER WEATHER WITH REBOUNDING TEMPERATURES.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH WEDNESDAY/...

15Z UPDATE...

TODAY...MODERATE CONFIDENCE.
SHRA/TSRA DEVELOPING TOWARDS MIDDAY GOING W TO E INTO THE EVENING
HRS. STRONG TO SEVERE POTENTIAL. +RA WITH GUSTY WINDS AND POSSIBLE
HAIL. BRIEF MVFR / IFR CONDITIONS WITH TSRA.

TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.

THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIODS OF RAIN.

&&

.MARINE...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH TUESDAY NIGHT/...

TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS APPROACHING 25-30 KT
AT TIMES. GUSTS COULD APPROACH 45 KT IN AND NEAR THE STRONGER
THUNDERSTORMS EXPECTED TO REDEVELOP ACROSS THE WATERS. THIS WILL
ALLOW SEAS...WHICH ARE ALREADY RUNNING AROUND 5 FT ON THE S WATERS
TO INCREASE...POSSIBLY INCREASING TO AS HIGH AS 7 FT BY THE EVENING.
SMALL CRAFT ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.

TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY STORMS/SHOWERS...
WINDS AND SEAS WILL GRADUALLY DIMINISH...SO EXPECT THESE SMALL
CRAFT ADVISORIES TO GRADUALLY BE DROPPED THROUGH THE PERIOD.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY AT TIMES THURSDAY NIGHT THROUGH FRIDAY...LIMITING
VISIBILITIES AT TIMES.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>234-236-250-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY/SIPPRELL
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Aug 4, 12:54 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1254 PM EDT TUE AUG 4 2015

MAZ002>016-026-051700-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-
1254 PM EDT TUE AUG 4 2015

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN...CENTRAL...EASTERN...
AND NORTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ017>024-RIZ001>008-051700-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1254 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE
THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS
POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CANNOT
RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS
ALSO A CONCERN. THREATS CONTINUE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-051700-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1254 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE...BEGINNING THIS MORNING
AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS...
EXPECT HEAVY RAIN / REDUCED VISIBILITIES /...FREQUENT LIGHTNING...
AS WELL AS THE POTENTIAL FOR BRIEF GALE FORCE WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Aug 4, 1:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             GARDNER                 42.58N  72.00W
08/04/2015  M1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

&&

AED
Local storm report, Aug 4, 1:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
148 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             PETERSHAM               42.49N  72.19W
08/04/2015  M1.75 INCH       WORCESTER          MA   PUBLIC

&&

AED
Local storm report, Aug 4, 1:59 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE ON TO HOUSE ON FLAT HILLS ROAD

0125 PM     HAIL             ATHOL                   42.60N  72.23W
08/04/2015  M1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0136 PM     HAIL             PETERSHAM               42.49N  72.19W
08/04/2015  M1.75 INCH       WORCESTER          MA   PUBLIC

0139 PM     HAIL             TEMPLETON               42.56N  72.07W
08/04/2015  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

0140 PM     HAIL             WINCHENDON              42.69N  72.04W
08/04/2015  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0145 PM     HAIL             GARDNER                 42.58N  72.00W
08/04/2015  M1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0145 PM     HAIL             ROYALSTON               42.68N  72.19W
08/04/2015  M1.25 INCH       WORCESTER          MA   TRAINED SPOTTER

0147 PM     HAIL             GARDNER                 42.58N  72.00W
08/04/2015  M1.75 INCH       WORCESTER          MA   AMATEUR RADIO

0148 PM     TSTM WND DMG     CUMMINGTON              42.46N  72.89W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON CAR

0149 PM     HAIL             ASHBURNHAM              42.64N  71.91W
08/04/2015  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0153 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            DINGLE ROAD LARGE TREE AND WIRES DOWN

0155 PM     TSTM WND DMG     CUMMINGTON              42.46N  72.89W
08/04/2015                   HAMPSHIRE          MA   EMERGENCY MNGR

            TREE ON WIRES

&&

AED
Special weather statement, Aug 4, 2:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT TUE AUG 4 2015

MAZ008>011-041845-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
205 PM EDT TUE AUG 4 2015

...STRONG THUNDERSTORM IN SOUTHERN HAMPSHIRE AND HAMPDEN COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BLANDFORD...OR 12 MILES NORTHWEST OF
WESTFIELD...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...SOUTHWICK...GRANBY...SOUTHAMPTON...HADLEY AND HAMPDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4231 7303
      4234 7306 4235 7238 4205 7243 4205 7272
      4204 7272 4205 7273 4205 7305 4210 7307
      4212 7306
TIME...MOT...LOC 1805Z 256DEG 38KT 4223 7298

DUNTEN
Local storm report, Aug 4, 2:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE ON TO HOUSE ON FLAT HILLS ROAD

0125 PM     HAIL             ATHOL                   42.60N  72.23W
08/04/2015  M1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0136 PM     HAIL             PETERSHAM               42.49N  72.19W
08/04/2015  M1.75 INCH       WORCESTER          MA   PUBLIC

0139 PM     HAIL             TEMPLETON               42.56N  72.07W
08/04/2015  M1.25 INCH       WORCESTER          MA   AMATEUR RADIO

0140 PM     HAIL             WINCHENDON              42.69N  72.04W
08/04/2015  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0145 PM     HAIL             GARDNER                 42.58N  72.00W
08/04/2015  M1.00 INCH       WORCESTER          MA   TRAINED SPOTTER

0145 PM     HAIL             ROYALSTON               42.68N  72.19W
08/04/2015  M1.25 INCH       WORCESTER          MA   TRAINED SPOTTER

0147 PM     HAIL             GARDNER                 42.58N  72.00W
08/04/2015  M1.75 INCH       WORCESTER          MA   AMATEUR RADIO

0148 PM     TSTM WND DMG     CUMMINGTON              42.46N  72.89W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON CAR

0149 PM     HAIL             ASHBURNHAM              42.64N  71.91W
08/04/2015  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

0153 PM     TSTM WND DMG     WORTHINGTON CENTER      42.40N  72.94W
08/04/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            DINGLE ROAD LARGE TREE AND WIRES DOWN

0155 PM     TSTM WND DMG     CUMMINGTON              42.46N  72.89W
08/04/2015                   HAMPSHIRE          MA   EMERGENCY MNGR

            TREE ON WIRES

0156 PM     HAIL             WESTMINSTER             42.55N  71.91W
08/04/2015  M1.00 INCH       WORCESTER          MA   SOCIAL MEDIA

0201 PM     HAIL             FITCHBURG               42.58N  71.80W
08/04/2015  M0.75 INCH       WORCESTER          MA   PUBLIC

0204 PM     HAIL             LEOMINSTER              42.53N  71.76W
08/04/2015  M1.50 INCH       WORCESTER          MA   AMATEUR RADIO

0209 PM     HAIL             LEOMINSTER              42.53N  71.76W
08/04/2015  M1.00 INCH       WORCESTER          MA   AMATEUR RADIO

&&

AED
Local storm report, Aug 4, 2:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             WESTMINSTER             42.55N  71.91W
08/04/2015  M1.75 INCH       WORCESTER          MA   LAW ENFORCEMENT

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:11 AM EDTSpecial Weather StatementBOXFranklin, Hampshire64 min
Aug 4, 6:09 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth66 min
Aug 4, 6:13 AM EDTSpecial Marine WarningBOX62 min
Aug 4, 6:53 AM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Norfolk, Plymouth52 min
Aug 4, 6:54 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth51 min
Aug 4, 6:55 AM EDTSpecial Marine WarningBOX65 min
Aug 4, 7:01 AM EDTSpecial Marine WarningBOX89 min
Aug 4, 7:15 AM EDTSevere Thunderstorm WarningBOXBarnstable60 min
Aug 4, 7:48 AM EDTSpecial Weather StatementBOXEssex42 min
Aug 4, 7:54 AM EDTSpecial Marine WarningBOX66 min
Aug 4, 8:06 AM EDTSevere Thunderstorm WarningBOXEssex24 min
Aug 4, 8:15 AM EDTSpecial Marine WarningBOX60 min
Aug 4, 12:32 PM EDTSpecial Weather StatementBOXFranklin43 min
Aug 4, 12:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester64 min
Aug 4, 1:21 PM EDTSpecial Weather StatementBOXHampshire54 min
Aug 4, 1:28 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire47 min
Aug 4, 1:35 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester40 min
Aug 4, 1:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire63 min
Aug 4, 2:05 PM EDTSpecial Weather StatementBOXHampden, Hampshire40 min
Aug 4, 2:07 PM EDTTornado WarningBOXMiddlesex, Worcester23 min
Aug 4, 2:25 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester65 min
Aug 4, 2:28 PM EDTTornado WarningBOXMiddlesex32 min
Aug 4, 2:39 PM EDTTornado WarningBOXFranklin, Worcester46 min
Aug 4, 2:47 PM EDTSpecial Marine WarningBOX58 min
Aug 4, 2:49 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex41 min
Aug 4, 3:00 PM EDTSpecial Weather StatementBOXEssex45 min
Aug 4, 3:24 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester48 min
Aug 4, 3:40 PM EDTSpecial Marine WarningBOX95 min
Aug 4, 3:46 PM EDTSpecial Marine WarningBOX59 min
Aug 4, 3:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester55 min
Aug 4, 4:07 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk113 min
Aug 4, 4:11 PM EDTSpecial Marine WarningBOX64 min
Aug 4, 4:23 PM EDTSpecial Weather StatementBOXPlymouth37 min
Aug 4, 5:08 PM EDTSpecial Marine WarningBOX52 min
Aug 4, 5:18 PM EDTSpecial Weather StatementBOXWorcester42 min
Aug 4, 5:45 PM EDTSpecial Weather StatementBOXHampshire45 min
Aug 4, 6:17 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk43 min
Aug 4, 7:30 PM EDTSpecial Weather StatementBOXSuffolk45 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.